Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Dodge City, KS

October 20, 200717 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Oct 20, 2007, 4:25 AM CDT for 17 counties in Kansas. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 4:25 AM CDT (09:25 UTC)
In effect from
Oct 20, 2007, 12:00 PM CDT
Expired
Oct 20, 2007, 7:39 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3267 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 200925
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
425 AM CDT SAT OCT 20 2007

...WILDFIRES ARE POSSIBLE THIS AFTERNOON...

.AS THE AFTERNOON HEATS UP INTO THE UPPER 80S AND SOUTHWEST WINDS
BECOME WINDY...RELATIVE HUMIDITIES WILL DROP INTO THE TEENS. THIS
WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES. A RED FLAG WARNING
IS POSTED FROM 12 TO 8 PM CDT FOR PART OF SOUTHWESTERN KANSAS.


KSZ030-031-045-046-064-065-078>080-089-201030-
/O.CAN.KDDC.FW.A.0001.071020T1700Z-071021T0100Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS-KIOWA-COMANCHE-
425 AM CDT SAT OCT 20 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE
WEATHER WATCH. 

WIND SPEEDS AND RELATIVE HUMIDITIES WILL NOT QUITE REACH WARNING
CRITERIA TODAY...THUS THE FIRE WEATHER WATCH IS CANCELLED.

$$

KSZ043-044-061>063-074>077-084>088-201900-
/O.UPG.KDDC.FW.A.0001.071020T1700Z-071021T0100Z/
/O.NEW.KDDC.FW.W.0001.071020T1700Z-071021T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
425 AM CDT SAT OCT 20 2007 /325 AM MDT SAT OCT 20 2007/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

RELATIVE HUMIDITIES WILL DROP TO NEAR 15 PERCENT THIS AFTERNOON AS
TEMPERATURES RISE TO THE UPPER 80S. SOUTH TO SOUTHWEST WINDS WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 35 MPH BY NOON. ALL
OUTDOOR BURNING SHOULD BE AVOIDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

12
4 follow-up statements
000 
WWUS83 KDDC 201856
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
156 PM CDT SAT OCT 20 2007

...THE THREAT FOR WILDFIRES WILL CONTINUE THIS AFTERNOON...

.HIGH TEMPERATURES TOPPING OUT IN THE UPPER 80S TO AROUND 90 COMBINED
WITH DEWPOINTS AROUND 30 WILL RESULT IN RELATIVE HUMIDITY VALUES IN
THE 10 TO 15 PERCENT RANGE. SOUTHWEST WINDS CONTINUE TO INCREASE AS
THE AFTERNOON PROGRESSES. THIS WILL CREATE FAVORABLE CONDITIONS
FOR WILDFIRES.

KSZ043-044-061>063-074>077-084>088-210100-
/O.CON.KDDC.FW.W.0001.000000T0000Z-071021T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
156 PM CDT SAT OCT 20 2007 /1256 PM MDT SAT OCT 20 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 10 TO 15 PERCENT RANGE
THIS AFTERNOON AS TEMPERATURES RISE TO THE UPPER 80S TO AROUND 90.
SOUTHWEST WINDS WILL BE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO
35 MPH. ALL OUTDOOR BURNING SHOULD BE AVOIDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

GERARD
000 
WWUS83 KDDC 202044
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT SAT OCT 20 2007

...THE THREAT FOR WILDFIRES WILL CONTINUE THIS AFTERNOON...

.AFTERNOON TEMPERATURES IN THE UPPER 80S TO LOWER 90S COMBINED WITH
DEWPOINTS AROUND 30 WILL RESULT IN RELATIVE HUMIDITY VALUES IN THE
10 TO 15 PERCENT RANGE. SOUTHWEST WINDS AT 15 TO 30 MPH WILL HELP
CREATE FAVORABLE CONDITIONS FOR WILDFIRES.

KSZ043-044-061>063-074>077-084>088-210100-
/O.CON.KDDC.FW.W.0001.000000T0000Z-071021T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
344 PM CDT SAT OCT 20 2007 /244 PM MDT SAT OCT 20 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

RELATIVE HUMIDITIES FOR THE REMAINDER OF THE AFTERNOON WILL BE
IN THE 10 TO 15 PERCENT RANGE AS HIGHS TOP OUT AROUND 90.
SOUTHWEST WINDS WILL BE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35
MPH. ALL OUTDOOR BURNING SHOULD BE AVOIDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS83 KDDC 202046
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT SAT OCT 20 2007

...THE THREAT FOR WILDFIRES WILL CONTINUE THIS AFTERNOON...

.AFTERNOON TEMPERATURES IN THE UPPER 80S TO LOWER 90S COMBINED
WITH DEWPOINTS AROUND 30 WILL RESULT IN RELATIVE HUMIDITY VALUES
IN THE 10 TO 15 PERCENT RANGE. SOUTHWEST WINDS AT 15 TO 30 MPH
WILL HELP CREATE FAVORABLE CONDITIONS FOR WILDFIRES.

KSZ045-064-078-210100-
/O.EXA.KDDC.FW.W.0001.000000T0000Z-071021T0100Z/
NESS-HODGEMAN-FORD-
346 PM CDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

RELATIVE HUMIDITIES FOR THE REMAINDER OF THE AFTERNOON WILL BE IN
THE 10 TO 15 PERCENT RANGE AS HIGHS TOP OUT AROUND 90. SOUTHWEST
WINDS WILL BE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. ALL
OUTDOOR BURNING SHOULD BE AVOIDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

KSZ043-044-061>063-074>077-084>088-210100-
/O.CON.KDDC.FW.W.0001.000000T0000Z-071021T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
346 PM CDT SAT OCT 20 2007 /246 PM MDT SAT OCT 20 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

RELATIVE HUMIDITIES FOR THE REMAINDER OF THE AFTERNOON WILL BE IN
THE 10 TO 15 PERCENT RANGE AS HIGHS TOP OUT AROUND 90. SOUTHWEST
WINDS WILL BE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. ALL
OUTDOOR BURNING SHOULD BE AVOIDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS83 KDDC 210039
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT SAT OCT 20 2007

...WINDS SUBSIDING...

.WINDS WERE RELAXING THIS EVENING WITH THE LOSS OF HEATING.

KSZ043>045-061>064-074>078-084>088-210145-
/O.CAN.KDDC.FW.W.0001.000000T0000Z-071021T0100Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-
HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
739 PM CDT SAT OCT 20 2007 /639 PM MDT SAT OCT 20 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING. 

RANGELAND FIRE WEATHER CONDITIONS WERE RAPIDLY IMPROVING THIS
EVENING AS WINDS WERE DECREASING AND RELATIVE HUMIDITIES WERE
RISING.

$$

06

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:37 AM CDT, 48 minutes earlier.

Area forecast discussion, Oct 20, 3:37 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
337 AM CDT SAT OCT 20 2007

.DISCUSSION...

DAYS 1-2...

FAIRLY DIFFICULT FCST IN TERMS OF PRECIPITATION CHANCES, INTENSITY,
AND EVEN TYPE ESPECIALLY NEAR COLORADO BORDER...AS STRONG SYSTEM
DIGS INTO THE CENTRAL/SOUTHERN ROCKIES.

20/00Z UA ANALYSIS AND WV LOOP REVEALED A VERY STRONG UPPER JET OVER
THE FAR NORTHEAST PACIFIC WITH DEEPENING TROUGH AXIS JUST EAST OF
THE BRITISH COLUMBIA-OREGON-WASHINGTON COAST.  WV LOOP EARLY THIS
MORNING SUGGESTS WAVE AMPLIFICATION JUST SOUTH OF ALASKA...WHICH
WILL EVENTUALLY RECONFIGURE THE UPPER JET FROM THE CURRENT
WEST-NORTHWEST TO EAST-SOUTHEAST ORIENTATION TO MORE NORTH-NORTHWEST
TO SOUTH-SOUTHEAST...TRANSPORTING HIGH PV AIR STREAM EQUATORWARD
TOWARDS BASE OF DEEPENING TROUGH AXIS.  ALL THE MODELS ESSENTIALLY
AGREE THAT MID LEVEL PV MAX WILL EXIST AT BASE OF TROUGH BY LATE
SUNDAY OVER THE SOUTHERN COLORADO OR NORTHERN NEW MEXICO ROCKIES.
THE MILLION DOLLAR QUESTION...HOWEVER...IS THE MAGNITUDE OF MID
LEVEL CYCLOGENESIS AT THE BASE OF THE TROUGH.  THE GFS AND UKMET MODELS
SHOWS ROBUST ENOUGH CYCLOGENESIS IN THE H7-5 LAYER TO SUPPORT
SUBSTANTIAL VERTICAL MOTION FOR MODERATE TO POSSIBLE HEAVY PCPN
EVENT SUNDAY NIGHT INTO EARLY MONDAY.  THE NEW 20/00Z RUN OF THE
ECMWF (AND CANADIAN MODEL TO A DEGREE) ON THE OTHER HAND SHOWS LESS
DEVELOPMENT AT BASE OF TROUGH AND MORE OF A TRANSLATION OF THE MID
LEVEL TROUGH AXIS ACROSS THE CENTRAL PLAINS...THUS LESS FORCING FOR
VERTICAL MOTION AND LESS PRECIPITATION.  DESPITE THIS...THE ECMWF
STILL SUPPORTS A BAND OF PRECIPITATION WITH STRONG COLD
FRONTOGENESIS THROUGH A DEEP LOWER-MID TROPOSPHERIC LAYER...BUT DURATION
OF PCPN WOULD BE QUITE A BIT SHORTER THAN WHAT THE GFS AND UKMET
OFFER.

THE CANADIAN ENSEMBLE SOLUTIONS SHOW A RATHER DISCONCERTING SIGNAL
FOR ANY SUBSTANTIAL PCPN OVER SOUTHWEST KANSAS WITH NEGLIGIBLE QPF
IN PRETTY MUCH ALL OF THE ENSEMBLE MEMBERS OUTSIDE OF MAYBE TWO OR
THREE MEMBERS OF THE 20.  AT ANY RATE...WILL GO WITH 60-70 POPS FOR
MUCH OF THE CWA WITH HIGHER POPS BEGINNING IN THE WEST EARLY SUNDAY
EVENING THEN SPREADING EAST POLEWARD OF THE FRONT DURING SUNDAY
NIGHT.  WILL BE TAPERING POPS OFF TO 30-40 OR SO BY MIDDAY FROM WEST
TO EAST.  SHOULD THE ECMWF AND CANADIAN MODELS TURN OUT TO BE THE
BEST SOLUTION WITH MORE OF A TRANSLATION OF TROUGH AXIS MINUS THE
CYCLOGENESIS AT THE BASE...THEN POPS WILL NEED TO BE LOWERED.  WILL
PLAY THE QPF FORECAST IN THE LIGHTER SIDE GIVEN THE DICHOTOMY IN THE
MODEL SOLUTIONS. AS FAR AS PRECIP TYPE GOES...IF GFS DEVELOPMENT
SCENARIO VERIFIES...THEN THERE SHOULD BE COLD ENOUGH AIR NEAR 700MB
LOW FOR WET SNOW GIVEN DYNAMIC COOLING PROCESSES WITH VERY STRONG
LIFT.  WILL ADD IN RAIN OR SNOW IN THE GRIDS SUNDAY NIGHT AND EARLY
MONDAY FOR MAINLY THE NORTHWESTERN CWA COUNTIES GIVEN THIS
POSSIBILITY.

JUMPING BACK TO TODAY...IT WILL BE VERY WARM OUT AHEAD OF THE
DEVELOPING TROUGH WITH MID 20S CELSIUS H85 TEMPS PROGGED TO NOSE
INTO SOUTHWEST KANSAS.  THIS SUPPORTS HIGHS WELL INTO THE MID TO
UPPER 80S...WITH A 90 DEGREE READING NOT OUT OF THE QUESTION NEAR
THE OKLAHOMA BORDER.  VERY DRY NEAR-SURFACE AIRMASS WITH DEWPOINTS
IN THE UPPER 20S TO NEAR 30 WILL ALLOW RH VALUES TO DROP BELOW 15
PERCENT...AND COMBINED WITH WINDS IN THE 20-25 MPH RANGE WITH
FREQUENT GUSTS IN THE 25-30 MPH RANGE EXPECTED...WILL GO AHEAD AND
ISSUE A RED FLAG WARNING FOR THE WESTERN HALF OF THE CWA (MEADE,
GRAY, FINNEY, LANE COUNTIES AND POINTS WEST). -UMSCHEID

DAYS 3-7...

THE MAIN FORECAST CHALLENGE FOR MONDAY NIGHT IS HOW SOON WILL
PRECIPITATION MOVE EAST OF OUR AREA.  WILL GO WITH SLIGHT CHANCES OF
RAIN OR SNOW ACROSS ABOUT OUR NORTHWEST HALF MONDAY NIGHT...AND
CHANCE 30 POPS IN OUR SOUTHEAST HALF.  BOTH THE GFS AND ECMWF ARE
PULLING THE UPPER LOW TO THE NORTHEAST LATE MONDAY...AND THIS SHOULD
DIMINISH THE CHANCE FOR LIGHT RAIN OR LIGHT SNOW/RAIN BEFORE 12Z
TUESDAY.  THE CANADIAN MODEL IS CLOSER TO THE GFS MODEL SOLUTION
THAN THE ECMWF...BUT ALL MODELS ARE MUCH CLOSER TOGETHER TODAY WITH
RESPECT TO WHERE THE UPPER LOW WILL CUT OFF AND THE STRENGTH OF THE
LOW.  AS MENTIONED...THE UPPER LOW WILL BE LIFTING NORTHEAST AND AS
IT DOES...SOME WRAP AROUND LIGHT RAIN COULD COME BACK TO OUR EASTERN
AND NORTHERN SECTIONS ABOUT WEDNESDAY.  INTRODUCED SLIGHT CHANCES
WEDNESDAY OF LIGHT RAIN FOR OUR EAST...NORTHEAST AND NORTH
SECTIONS.  ALSO...DUE TO THE WIDESPREAD CLOUD COVER AND POST FRONTAL
COLD AIR ADVECTION...LOWERED MAX TS FOR BOTH TUESDAY AND
WEDNESDAY.  LOOKS LIKE THURSDAY WILL SEE SOME MODERATING WARMING
PROCESSES GOING ON...SO STAYED CLOSE TO PREVIOUS FORECAST OF LOW TO
MID 60S.  ZONAL FLOW WILL BRING SOME WARMER TEMPS ALOFT FRIDAY INTO
SATURDAY...AND MID 60S NW TO NEAR 70 SE SHOULD SUFFICE.

&&

.AVIATION...

VFR CIGS AND VSBYS WILL PREVAIL TODAY AND TONIGHT.  SURFACE WINDS
WILL INCREASE SIGNIFICANTLY BETWEEN 17-23Z...SOUTHWEST IN THE 25 TO
35 KT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  88  54  55  39 /   0   0  60  70
GCK  88  49  51  36 /   0  10  60  70
EHA  86  48  53  33 /   0   0  70  70
LBL  88  54  54  35 /   0   0  60  70
HYS  85  50  51  38 /   0   0  50  70
P28  89  59  70  42 /   0   0  40  70

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7
PM MDT/ THIS EVENING FOR KSZ043-044-061>063-074>077-084>088.

&&

FN25/12/12
Hazardous weather outlook, Oct 19, 3:23 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT FRI OCT 19 2007

KSZ030-031-043>046-061>066-074>081-084>090-201015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-5
323 PM CDT FRI OCT 19 2007 /223 PM MDT FRI OCT 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG LOW LEVEL WINDS...VERY WARM TEMPERATURES...AND LOW
RELATIVE HUMIDITIES WILL RESULT IN EXTREME FIRE DANGER ON
SATURDAY. ANY FIRES THAT START WILL SPREAD RAPIDLY AND WILL BE
DIFFICULT TO CONTROL.

A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP ACROSS THE SOUTHERN
ROCKIES AND PLAINS SUNDAY AND MONDAY.  THE DETAILS OF THE TIMING AND
TRACK REMAIN UNCLEAR.  HOWEVER, STRONG WINDS ALONG WITH PERIODS OF
RAIN AND A FEW THUNDERSTORMS ARE LIKELY TO IMPACT SOUTHWEST KANSAS
STARTING SUNDAY.  AS COLDER AIR FILTERS IN, SOME WET SNOW MAY EVEN
OCCUR ACROSS THE WESTERN COUNTIES AROUND MONDAY NIGHT.  FINALLY, THE
SEASONS FIRST WIDESPREAD FREEZE AND FROST IS POSSIBLE IN THE WAKE OF
THIS SYSTEM LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

EKB/JAH

Nearby

Red Flag Warnings in Kansas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.